MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6X; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6X; QEW
Catalog Number LITNGBT6XTX
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left femoral popliteal vein graft using an indigo system aspiration catheter 6x (cat6x), an indigo system lightning bolt aspiration tubing (lightning bolt), and a non-penumbra sheath (6f).During the procedure, the physician made one pass in the target location using the cat6x.While advancing the cat6x to the distal portion of the vein graft for a second pass, the physician experienced resistance and the cat6x became stuck.The sheath had prolapsed into the aorta and the distal end of the cat6x fractured.The physician attempted to remove the fractured portion of the cat6x using a loop snare device (7mm), but the attempt was unsuccessful.The fractured portion of the cat6x was left in the femoral artery to the popliteal artery vein graft in the left leg.An infusion catheter was placed in the vessel to administer tissue plasminogen activator (tpa) overnight with no changes to the baseline status.The following day, the physician performed another endovascular procedure to remove the fractured distal end of the cat6x using a snare device, but the attempt was unsuccessful.The physician performed an open surgery and was able to successfully remove the fracture portion of the cat6x.It was reported that the patient is doing fine.
 
Additional Manufacturer Narrative
Evaluation of the returned indigo system aspiration catheter 6x (cat6x) confirmed a fracture on the distal length and revealed stretching at the fractured location.If the cat6x is manipulated against resistance, damage such as stretching and a subsequent fracture may occur.The root cause of resistance during the procedure could not be determined.Further evaluation of the device revealed multiple kinks on the catheter shaft.The kinks along the distal length likely occurred during advancement against resistance and some kinks are likely incidental to the reported complaint and the root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 6X
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22976879
Report Number3005168196-2025-00289
Device Sequence Number9549139
Product Code QEW
UDI-Device Identifier00810169721186
UDI-Public00810169721186
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K242319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLITNGBT6XTX
Device Lot NumberF00016580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Initial Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale